Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and Binge Drinking
Nov 27, 2003

Hi, I'm a 23 yr old male who has been on meds ever since I have tested positive which was 4 yrs ago. I originally started with Sustiva/Combivir but recently changed to Sustiva/Viread/Emtriva to get the convenience of a once daily cocktail. I have been very compliant with my meds and have only missed a hand full of times. With this current regimen I have not missed any since I started. On the weekends I like to go out with friends and drink. This past weekend I got drunk and happened to vomit about 3 hours after taking my meds. Does this have any affect of how the medicine is absorbed or did I vomit out the medicine along with all the alcohol? Thanks for your help.

Response from Dr. Boyle

Given the time frame involved between your taking the medications and losing your lunch it shouldn't be a problem. While it's ok to drink while on the medications, you should strive for moderation and I would be (and you should be) concerned if this happened more often then a rare weekend where things got out of control.



Previous
Confused about videx/viread interactions
Next
Test for HIV specific CTL's:

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement